Thunderstorm Wind, Saline
- When
- May 3, 5:40 AM CST
- Where
- Saline County, 2 mi NE of Sardis
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.550, -92.383
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 3, 2:00 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 AM CDT FRI MAY 3 2002 FORECAST CONCERNS: CONVECTIVE TRENDS AND TEMPERATURES. LATEST SFC/MSAS DATA SHOWS SFC FRONT HAS WORKED WELL S OF THE FA AND IS LOCATED OVER CNTRL LA ATTM. PERSISTENT ELEVATED CONVECTION HAS CONTINUED OVER SRN AR THIS MRNG. ELSEWHERE...LOW CLOUDS AND COOL NELY WIND KEEPING TEMPS GENERALLY IN THE 50S. MODELS SEEM TO BE IN REASONABLE AGREEMENT THIS MRNG WITH OVERALL TRENDS. ACTIVE SRN STREAM AND MEANDERING SFC FRONT WILL KEEP THINGS UNSETTLED OVER MUCH OF THE FA FOR THE SHORT TERM. TIMING OF INDIVIDUAL SHORTWAVES AND RESULTING PRECIP CHANCES WILL BE THE CHALLENGE OF THIS FCST. WENT WITH A BLEND OF THE ETA AND AVN OUTPUT. LATEST RUC DATA SHOWS THAT ONGOING SHRA/TSRA ACTIVITY SHOULD DIMINISH OVER THE NEXT FEW HOURS AS WAA AND H85 FLOW DECREASES SOMEWHAT. NEXT SFC SYSTEM OVER TX WILL TRACK ALONG THE BNDRY AND BRING ANOTHER ROUND OF CONVECTION TO MOST AREAS BY THIS AFTN. ACTIVITY ALREADY DEVELOPING OVER CNTRL TX. HIGHEST RAIN CHANCES WILL BE OVER SRN AR AGAIN TODAY...WITH SEVERE THREAT AGAIN BEING LARGE HAIL. SYSTEM TRACKS EAST OF THE AREA TONIGHT WITH SOME LINGERING RAIN CHANCES EARLY IN THE SERN SECTIONS. WEAK RIDGE OF HIGH PRESSURE PROGGED TO BUILD INTO THE FA LATE TONIGHT AND FOR SATURDAY. EXPECT WARMER TEMPS ON SATURDAY...BUT WILL TREND ON THE COOLER SIDE OF MOS WITH NELY WINDS AND LINGERING CLOUDS. IN THE EXTENDED...HIGH PRESSURE WILL SHIFT EAST OF THE REGION AND ALLOW THE FRONT TO BEING MOVING BACK NWD. MOISTURE LVLS WILL ALSO RETURN ALONG WITH A CHANCE OF SHRA/TSRA. BNDRY STAYS NORTH OF AR THRU MIDWEEK WITH WARM AND HUMID WX THE RULE. ..44.. .LZK...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 AM CDT FRI MAY 03 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM WARREN AR 1.75 INCH HAIL
05/03/02 BRADLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.ARZ052>057-062>069-031800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 525 AM CDT FRI MAY 3 2002 ...SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF SOUTHERN ARKANSAS TODAY AND EARLY TONIGHT... EARLY THIS MORNING...A COLD FRONT WAS LOCATED TO THE SOUTH OF ARKANSAS. NORTHEAST WINDS CONTINUED TO USHER COOLER AIR INTO THE AREA AT THE SURFACE BEHIND THE FRONT. MEANWHILE...SEVERAL UPPER LEVEL LOW PRESSURE SYSTEMS ARE FORECAST TO PASS ACROSS THE AREA TODAY AND EARLY TONIGHT. THIS WILL RESULT IN ADDITIONAL SHOWER AND THUNDERSTORM FORMATION ACROSS THE REGION TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED OVER SOUTHERN ARKANSAS AS THE DAY PROGRESSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The Little Rock radar (KLZK), 34 km away, was scanning. The volume nearest the first event began at 11:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297006.